MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954800
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 03/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient¿; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st (device #4).Additional emdrs were submitted to represent the bard/davol ventralex (device #1 & device #2) and the bard/davol ventralight st (device #3).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of two unspecified bard/davol ventralex on (b)(6) 2009 and two ventralight st on (b)(6) 2013 and (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is alleged that the patient sustained injuries on (b)(6) 2013.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient¿; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2016) is considered to be a best estimate.This supplemental emdr represents the ventralight st mesh (device #4).An additional supplemental emdr were submitted to represent the bard/davol mesh -ventralex (device #1, #2) and the bard/davol ventralight st (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of two unspecified bard/davol ventralex on (b)(6) 2009 and two ventralight st on (b)(6) 2013 and (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is alleged that the patient sustained injuries on (b)(6) 2013.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2009 ¿ patient was diagnosed with incisional hernia and umbilical hernia thereby underwent open repair with implant of two ventralex mesh (device #1 and #2).Per operative notes, ¿ upper midline incisional hernia sac was noted.And medium ventralex mesh (device #1) was placed into the defect and tacked and sutured.In umbilical hernia, the sac was dissected and small ventralex mesh (device #2) was placed over the defect and tacked and sutured.¿ (b)(6) 2013 - patient was diagnosed with recurrent umbilical incisional hernia thereby underwent laparoscopic repair with implant of ventralight st mesh (device #3).Per operative notes, ¿ adhesions of omentum to mesh (device #2) were removed.To the defect the ventralight st mesh (device #3) was chosen for repair and sutured and tacked.¿ (b)(6) 2015 ¿ patient had recurrence at epigastric site thereby underwent open repair.(b)(6) 2017 - patient was diagnosed with recurrent epigastric ventral hernia thereby underwent laparoscopic repair with implant of ventralight st mesh (device #4).Per operative notes, ¿ the mesh in the lower abdomen (device#2 and #3) was noted along with adhesions.The upper abdomen mesh (device #1) was seen shrunken up in the defect and ventralight st mesh (device #4) was placed and sutured.¿ (b)(6) 2019 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of ventralex st mesh (device #5).Per operative notes, ¿ the hernia was noted and reduced.A medium size ventralex st mesh (device #5) was placed , sutured and stapled.¿.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9792568
Report Number1213643-2020-02090
Device Sequence Number11406568
Product Code FTL
UDI-Device Identifier00801741031670
UDI-Public(01)00801741031670(17)180728(10)HUAU1877
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2018
Device Catalogue Number5954800
Device Lot NumberHUAU1877
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age50 YR
Patient SexFemale